Heart Disease Expert Forum
Pain and discoloration in feet
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Pain and discoloration in feet

I was told I had dilated cardiomypathy about a year and half ago.  I also suffer from uncontrollable high blood pressure.  Since my last Dr's visit I have developed a sympton that has we worried.  My feet (especially my toes) have started hurting and becoming discolored.  My toes turn a purplish gray color.  The pain is a sharp pain not an ache. I have this problem more in the morning when I arise and in the evening.  I try to keep my feet elevated when I can and that seems to help.  Could this possible be related to either the cardiomyopaty or hypertension?  Also, what can be done to help with the pain?  It seems to be controlling my life lately,

Thanks for your answers to my questions.
Related Discussions
Avatar_n_tn
Dear sophie,

I am concerned that you may have a condition called peripherial vascular disease.  This is similar to heart disease but the blockages are in the arteries that lead to the legs.  If this is the case it is something that needs to be treated.  First, you must work with your doctor to get your blood pressure under control.  If your doctor is unable to get it controled ask for a referal to a hypertension specialist.  Second, if you smoke you must, must, must quit. Today.  There are good medications and interventions for peripheral vascular disease if this is what your doctor thinks is going on.  Often times a cardiologist may be called in to help with the treatment.  Don't put off getting this investigated.
2 Comments
Blank
Avatar_n_tn
My mother is 65 years old and had a heart attack and bypass surgery in 1996. She now has trouble with her legs and has a hard time walking any at all. Her doctor tells her it is fluid retention. Her legs swell really big and she has quit work and stays off of them. She does smoke but her blood pressure is alright. Does anyone have any idea what could be the cause of this?  Thank you chick321
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank